MAUDE Adverse Event Report: DEPUY SPINE INC POLY SCREW DRIVER RETEN SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC POLY SCREW DRIVER RETEN SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 202000401
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: a review of the receiving inspection (ri) for poly screw driver reten sleeve was conducted identifying that lot number pc5315848 was released in one batch.Batch 1: (b)(4).Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that poly screw driver reten sleeve had the complaint condition of symphony driver shaft and outer sleeve became stuck together could not be verified.Review of provided photo does not confirms the reported condition.Without having actual device for evaluation and functional test of unable to assemble performed on the device, reported event remains unconfirmed and cause remains undetermined.The overall complaint was unconfirmed as the observed condition of the poly screw driver reten sleeve would not contribute to the complained device issue.Based on the investigation findings, potential cause cannot be established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, symphony driver shaft and outer sleeve became stuck together.It was almost impossible to separate.Driver possibly was bent.Procedure and patient outcome were unknown.This report is for one (1) poly screw driver reten sleeve.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found, that the poly screw driver reten sleeve has signs of became stuck with the poly screw driver shaft x20.Also, has a difficulty to be disassemble/assemble.Functional test was performed with a mating device and was a difficulty to disassemble/assemble.Was able to replicate the reported allegation.The observed, condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed, since it was not applicable to the complaint condition.The overall complaint was confirmed, as the observed, condition of the poly screw driver reten sleeve would contribute to the complained device issue.There is no indication, that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.If information is obtained, that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLY SCREW DRIVER RETEN SLEEVE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key17821892
Report Number1526439-2023-01823
Device Sequence Number12296641
Product Code OLO
UDI-Device Identifier10705034532776
UDI-Public(01)10705034532776
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000401
Device Lot NumberPC5315848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/28/2023
10/25/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/16/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SCREW DRIVER SHFT X20
Patient SexUnknown